Nov 26, 2007
Hello, im now taking crixivan, combivir and bactrim daily..
my CD4 around 100 and viral load 6000+
my doc suggest me to change my treatment to maraviroc..
is it maraviroc suitable for Hep-C/Heamophilia patient with HIV?
and what ur suggestion?
Response from Dr. Daar
Thank you for your post.
It is very unusual in the current era to find someone on crixivan with NRTIs in your situation. Clearly if you are taking your medications and have detectable viral load on this regimen you should have drug resistance testing performed and consideration given to changing regimens. The best next regimen for you will only be defined by drug resistance testing. It is possible that maraviroc (a newly approved CCR5 antagonist) may be a part of this next regimen. However, you would not know this unless a "tropism" assay is performed that shows that you have no detectable virus in your blood that uses the other co-receptor, CXCR4. After drug resistance testing and a tropism test are performed you need to sit down with your provider and discuss your options. If you would like, please feel free to write back with this information. For what it is worth, at this time there is no convincing evidence that hepatitis C or hemophilia would be influenced by the use of this drug. Nevertheless, it is a new class of drug so only time will tell.
what my results are predicting?
AIDS diagnosis - a future problem?
- Is Sore On Tongue An Acute Symptom Of HIV?
- Is Sore Throat A Symptom Of Acute HIV Infection?
- Can HIV Be Transmitted Through Blowjob From A Prostitute?
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Anal Sex With HIV Positive Female
- Can Indirect Contact With Body Fluids Cause HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.